Vasovagal reaction after injection

Sundaycandy

Explorer
Joined
May 10, 2026
Messages
17
Reaction score
1
Location
NV
I've been on Reta for 4 weeks now, and until today, none of my shots have caused any real pain.

When I injected into the glute on the other side from last week, the needle hurt far worse than I expected. The pain was bad enough that I couldn't push it in fully, so I removed it and drew a fresh dose into a different syringe. But even with that new syringe and new needle, inserting it still stung much more than it normally does.

Once I finished and stepped out of the bathroom, I had a Vasovagal reaction right away: my vision dimmed, my hearing dropped off, and I felt very lightheaded. That reaction isn't new to me—it happens about 90% of the time when I have blood drawn—but it has NEVER occurred with my peps.

I'm just wondering if anyone has any ideas why, even though I stuck to the same routine I use every week, this week's shot hurt so much more?
 
Sundaycandy said:

I've been on Reta for 4 weeks now, and until today, none of my shots have caused any real pain.

When I injected into the glute on the other side from last week, the needle hurt far worse than I expected. The pain was bad enough that I couldn't push it in fully, so I removed it and drew a fresh dose into a different syringe. But even with that new syringe and new needle, inserting it still stung much more than it normally does.

Once I finished and stepped out of the bathroom, I had a Vasovagal reaction right away: my vision dimmed, my hearing dropped off, and I felt very lightheaded. That reaction isn't new to me—it happens about 90% of the time when I have blood drawn—but it has NEVER occurred with my peps.

I'm just wondering if anyone has any ideas why, even though I stuck to the same routine I use every week, this week's shot hurt so much more?
The belly is likely the preferable spot.

When it comes to shots—whether for weight management or insulin—the abdominal area tends to be less painful. That's because there's a thicker layer of fat just under the skin and a lower density of nerve endings compared with spots such as the thigh. On top of that, the stomach region shifts around less, which cuts down on drag when the needle goes in.
 
CNCCurrency said:

Sundaycandy said:

I've been on Reta for 4 weeks now, and until today, none of my shots have caused any real pain.

When I injected into the glute on the other side from last week, the needle hurt far worse than I expected. The pain was bad enough that I couldn't push it in fully, so I removed it and drew a fresh dose into a different syringe. But even with that new syringe and new needle, inserting it still stung much more than it normally does.

Once I finished and stepped out of the bathroom, I had a Vasovagal reaction right away: my vision dimmed, my hearing dropped off, and I felt very lightheaded. That reaction isn't new to me—it happens about 90% of the time when I have blood drawn—but it has NEVER occurred with my peps.

I'm just wondering if anyone has any ideas why, even though I stuck to the same routine I use every week, this week's shot hurt so much more?
The belly is likely the preferable spot.

When it comes to shots—whether for weight management or insulin—the abdominal area tends to be less painful. That's because there's a thicker layer of fat just under the skin and a lower density of nerve endings compared with spots such as the thigh. On top of that, the stomach region shifts around less, which cuts down on drag when the needle goes in.
Honestly, I'm torn about this! Injecting into my stomach seemed to cause less discomfort during the shot itself, yet afterward that spot felt more tender. With the glute, there's a bit more pain in the moment, but it doesn't stick around. The argument about reduced friction makes sense—accessing the front of my body is definitely simpler
 
Typically, the sting felt right as the needle goes in comes from the alcohol wipe not having evaporated completely. This assumes you're working with fairly fine needles, say 29 to 31 gauge, which tend not to cause much discomfort.

I also find the stomach is generally simpler and hurts less. If that's not the case, just take it easy for a few minutes once you've injected before standing up, and stay cautious during those first minutes of moving around afterward.
 
My guess is a dull needle. Could happen from the vial stopper or right out of the package. Once I poked through the "leg" of the stopper and then injected with that same needle. Only once... and that was more than enough. It was extremely hard to get through the skin. It hurt pretty badly and left me with a small bruise.

From what I've experienced, smaller gauge needles also dull faster even with normal use. With some of the tougher stopper 3ml vials I've used, 31s genuinely caused more pain than 29s. The 29s appear to keep their sharpness slightly longer.

Belly gets my vote too. For me it's simply easier to manage with two hands. Pinch the skin gently so you don't go into the muscle.

And I 100% understand the vasovagal response pain. Blood draws used to give me the exact same reaction. In fact, I had it a few times after Novocaine at the dentist. My first self injection was incredibly difficult to get through.
 
Back
Top